Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 229, NWS Raleigh, NC

July 19, 2016Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2016, 7:09 PM EDT for Halifax County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 7:09 PM EDT (23:09 UTC)
Expired
Jul 19, 2016, 8:15 PM EDT
In force
66 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:12 PM EDTTSTM WND DMGRoanoke Rapids, NCSEVERAL LARGE OAK TREES DOWN IN THE CENTRAL PART OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS52 KRAH 192309
SVRRAH
NCC083-200015-
/O.NEW.KRAH.SV.W.0229.160719T2309Z-160720T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 815 PM EDT

* AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GARYSBURG...
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE RAPIDS...HALIFAX...SCOTLAND NECK...ENFIELD...WELDON...SOUTH
  WELDON...ROSEMARY...TILLERY AND ROANOKE RAPIDS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3611 7742 3617 7773 3635 7782 3648 7778
      3648 7764 3644 7762 3641 7755 3637 7755
      3634 7759 3632 7757 3630 7754 3632 7744
      3629 7741 3626 7741 3624 7738 3621 7738
      3619 7733 3617 7731 3616 7728 3615 7729
TIME...MOT...LOC 2309Z 328DEG 16KT 3647 7758 

HAIL...1.00IN
WIND...60MPH
 
$$

77
2 follow-up statements
763 
WWUS52 KRAH 192328
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT TUE JUL 19 2016

NCC083-200015-
/O.CON.KRAH.SV.W.0229.000000T0000Z-160720T0015Z/
HALIFAX NC-
728 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL HALIFAX COUNTY...

AT 727 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HALIFAX...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HALIFAX...SCOTLAND NECK...ENFIELD...WELDON...
TILLERY AND SOUTH WELDON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3611 7742 3617 7773 3634 7781 3643 7760
      3641 7755 3637 7755 3634 7759 3632 7757
      3630 7754 3632 7744 3629 7741 3626 7741
      3624 7738 3621 7738 3619 7733 3617 7731
      3616 7728 3615 7729
TIME...MOT...LOC 2327Z 357DEG 23KT 3632 7760 

HAIL...<.75IN
WIND...60MPH
 
$$

77
017 
WWUS52 KRAH 200009
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT TUE JUL 19 2016

NCC083-200019-
/O.EXP.KRAH.SV.W.0229.000000T0000Z-160720T0015Z/
HALIFAX NC-
809 PM EDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY WILL
EXPIRE AT 815 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3611 7742 3617 7773 3634 7781 3643 7760
      3641 7755 3637 7755 3634 7759 3632 7757
      3630 7754 3632 7744 3629 7741 3626 7741
      3624 7738 3621 7738 3619 7733 3617 7731
      3616 7728 3615 7729
TIME...MOT...LOC 0008Z 328DEG 16KT 3632 7760 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:22 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 19, 3:22 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
322 PM EDT TUE JUL 19 2016

.SYNOPSIS...
A cold front will approach the area tonight and cross the
Carolinas by Wednesday. A strong upper level ridge over the
central US will expand east through the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Tuesday...

NC remains within a northwest flow regime today on the eastern
periphery of a strong mid/upper level ridge over the central US.
At the surface, a prefrontal trough (the front itself draped
across the Ohio Valley and lower Midwest) extends across southern
VA and central NC, while remnant outflow from last evening's MCS
is draped across southern Coastal Plain.

Given ample heating and abundant boundary layer moisture, along with
modest mid-level lapse rates around 6.5 C/km, convection is
finally tarting to trigger along the aforementioned remnant
outflow/convergence zone from Laurinburg to Goldsboro. SPC
mesoanalysis indicates 1500-2500 j/kg MLCAPE area wide, with
strong DCAPE in excess of 1000 j/kg over the Coastal Plain.
Additional convection will continue to fire along the higher
terrain and move southeast with the strengthening flow associated
with a speed/vort max moving through the Midwest and Ohio Valley.
Without a better focus this afternoon, expect convection to be of
the scattered/pulse nature, with the strongest storms still
capable of producing small hail and isolated damaging wind gusts.
As the upper wave and cold front approach this evening, there is
the potential for clustering of storms owing to strengthening mid-
level flow of 30-35kt, and the HRRR and various other recent CAM
runs show a cluster moving out of Virginia and into the northern
Piedmont/Coastal Plain after 7pm.

The cold front, which is still over northern VA and the Ohio
Valley, is forecast to push in from the north late tonight,
through there is little airmass change accompanying the northerly
flow. Some additional showers could pop up along the front as it
more than likely stalls over the Piedmont early Wednesday. Patchy
stratus also seems possible over the northern Coastal Plain,
though guidance isn't showing a strong signal for it. Lows 69-74.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 320 PM Tuesday...

The cold front is expected to settle over NC on Wednesday morning,
with slightly drier and more stable air north of the front and
moderate instability south of the front again by Wednesday
afternoon. Convection will be focused across the southern and
eastern CWA, and modest/broad cyclonic mid-level flow may support
a few clusters of strong storms. Morning stratus shouldn't have
any impact on afternoon highs, which will be in the upper 80s and
lower 90s based on a slight dip in 1000-850mb thicknesses to
around 1420m. Lows Wednesday night in the 68-72.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 210 PM Tuesday...

Thursday through Sunday: Central NC will be stuck between a strong
upper level ridge will centered over the Midwest and an upper level
trough along the east coast of the U.S. Thursday into Saturday.
Northwest flow aloft will dominate the region during that time, with
some weak mid-level disturbances may kick off some convection.
Otherwise, the forecast should remain mostly dry through the end of
the week. The high will dampen some but stretch more west-east for
the weekend. At the the surface, the piedmont trough will be a
persistent feature over the Carolinas, with a Bermuda high to the
east, southwest flow over NC, and ridging west of the mountains. The
more significant weather issue will be the temperatures, which will
increase from highs around 90 degrees and lows in the low 70s
Thursday, to highs in the upper 90s to near 100 degrees and lows in
the mid 70s by Sunday. Barring any significant forecast changes
between now and then, Sunday looks the most likely to reach heat
advisory criteria (heat index of 105 degrees), although Saturday
could also reach criteria.

Monday and Tuesday: There is a bit more uncertainty in the forecast
for early next week, thus will stick with near climatology. Best
chances for showers and storms in the aft/eve with a lull overnight.
Temperatures a bit above normal, highs in the low to mid 90s and
lows in the mid 70s.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 150 PM Tuesday...

Outside of thunderstorms, VFR conditions are expected for most of
the current TAF period.  A cold front approaching from the northwest
will enhance thunderstorms coverage this evening, with a decent
chance of storms impacting eastern terminals like RDU, FAY and RWI.
Confidence in the next few hours is relatively low given the lack of
a focus for the storms, but later this evening the cold front should
help trigger several storms across the northern and eastern portions
of the Piedmont and Coastal Plain.  Confidence is highest at RWI and
hires guidance suggests the best potential will be between 23Z and
03Z.  Otherwise scattered showers and storms will be possible
through 06z, with a decreasing chance through the remainder of the
night as the cold front moves south through the area and a
northeasterly wind focuses the best chance of showers/storms across
southern and eastern NC on Wednesday.

Long Term: High pressure will dominate the remainder of the week,
leading to dry conditions and VFR.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...KCP
AVIATION...BS
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT TUE JUL 19 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
330 PM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY
THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES...
WILL BE POSSIBLE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 4:39 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT TUE JUL 19 2016

NCZ078-192130-
WAYNE   NC-
439 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WAYNE
COUNTY UNTIL 530 PM EDT...

AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDSBORO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...BROGDEN...
MAR-MAC...CLIFFS OF THE NEUSE STATE PARK AND ELROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3532 7783 3518 7784 3515 7790 3517 7793
      3517 7798 3519 7800 3519 7805 3520 7809
      3537 7805 3536 7782
TIME...MOT...LOC 2039Z 280DEG 14KT 3528 7799

77
Special weather statement, Jul 19, 5:48 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT TUE JUL 19 2016

NCZ028-192230-
EDGECOMBE   NC-
548 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EDGECOMBE COUNTY
UNTIL 630 PM EDT...

AT 548 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TARBORO...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...PRINCEVILLE...CONETOE...SPEED...LEGGETT AND
KINGSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3587 7735 3582 7735 3583 7739 3583 7741
      3581 7742 3581 7745 3580 7745 3580 7747
      3577 7751 3587 7782 3601 7777 3598 7739
      3590 7734
TIME...MOT...LOC 2148Z 280DEG 14KT 3590 7767

77
Special weather statement, Jul 19, 6:10 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT TUE JUL 19 2016

NCZ027-028-192315-
NASH   NC-EDGECOMBE   NC-
610 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL NASH
AND CENTRAL EDGECOMBE COUNTIES UNTIL 715 PM EDT...

AT 609 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DORTCHES...OR NEAR ROCKY MOUNT...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...DORTCHES...RED OAK...
PRINCEVILLE...LEGGETT...KINGSBORO AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3580 7750 3592 7795 3609 7792 3608 7763
      3607 7753 3606 7754 3605 7753 3604 7753
      3604 7747 3603 7745
TIME...MOT...LOC 2209Z 280DEG 13KT 3600 7786

77
Special weather statement, Jul 19, 6:12 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT TUE JUL 19 2016

NCZ078-192300-
WAYNE   NC-
612 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAYNE
COUNTY UNTIL 700 PM EDT...

AT 612 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOLDSBORO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...PIKEVILLE...MAR-MAC AND ELROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3534 7782 3528 7783 3527 7783 3534 7810
      3550 7805 3549 7782 3543 7783 3540 7780
      3538 7780
TIME...MOT...LOC 2212Z 280DEG 13KT 3541 7796

77
Special weather statement, Jul 19, 6:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT TUE JUL 19 2016

NCZ027-043-192300-
NASH   NC-WILSON   NC-
614 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH
AND WILSON COUNTIES UNTIL 700 PM EDT...

AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILSON...OR 14 MILES SOUTH OF NASHVILLE...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...BAILEY...LUCAMA...STANTONSBURG...BLACK CREEK...
SARATOGA...SIMS...WILLBANKS AND BUCKHORN RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3566 7769 3559 7779 3568 7816 3572 7817
      3587 7812 3585 7779 3583 7775 3574 7772
      3570 7768
TIME...MOT...LOC 2213Z 280DEG 13KT 3576 7800

77
Special weather statement, Jul 19, 6:27 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT TUE JUL 19 2016

NCZ011-028-192300-
HALIFAX   NC-EDGECOMBE   NC-
627 PM EDT TUE JUL 19 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES UNTIL 700 PM EDT...

AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF TARBORO...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...HOBGOOD AND SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3584 7735 3589 7756 3607 7752 3606 7734
      3600 7741 3590 7734
TIME...MOT...LOC 2226Z 280DEG 13KT 3597 7745

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:33 PM EDTSpecial Weather StatementRAHCumberland, Sampson, Scotland57 min
Jul 19, 3:43 PM EDTSpecial Weather StatementRAHSampson62 min
Jul 19, 4:39 PM EDTSpecial Weather StatementRAHWayne51 min
Jul 19, 5:48 PM EDTSpecial Weather StatementRAHEdgecombe42 min
Jul 19, 6:03 PM EDTAreal Flood AdvisoryRAHEdgecombe117 min
Jul 19, 6:10 PM EDTSpecial Weather StatementRAHEdgecombe65 min
Jul 19, 6:12 PM EDTSpecial Weather StatementRAHWayne48 min
Jul 19, 6:14 PM EDTSpecial Weather StatementRAHWilson46 min
Jul 19, 6:18 PM EDTFlash Flood WarningRAHEdgecombe3 hr
Jul 19, 6:27 PM EDTSpecial Weather StatementRAHEdgecombe33 min
Jul 19, 6:38 PM EDTSevere Thunderstorm WarningRAHWilson67 min
Jul 19, 6:43 PM EDTSevere Thunderstorm WarningRAHForsyth47 min
Jul 19, 7:24 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jul 19, 7:34 PM EDTSpecial Weather StatementRAHWayne56 min
Jul 19, 7:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.